Talk Budgies Forums banner
Status
Not open for further replies.
1 - 6 of 6 Posts

·
Registered
Joined
·
306 Posts
Discussion Starter · #1 ·
Our family's English Mastiff, Willow has had a terrible reaction to a drug commonly prescribed for canine arthritis. Willow was put on the drug, Rimadyl, for stiffness in her back legs and was fine for about two weeks.Unfortunately she then suffered a terrible reaction which made her unable to walk and caused internal bleeding. She now cannot walk in a straight line and appears to have some neurological damage as she is off balance and at times, very disorientated and unaware of us.Willow is being closely monitored by our vet.Mum went online to find out info on Rimadyl and discovered that many dogs do have adverse reactions. Some have died as a result.We would never have considered this drug for Willow, had we known of the possible side effects. I just want to warn all the dog owners on the forum to be aware of the dangers of this commonly prescribed drug.

In the meantime, we are praying for Willow's recovery.
 

·
Exceptional Service Award Recipient
Joined
·
21,707 Posts
I'm so sorry your Willow had such an adverse reaction to the medication...:(
I hope she will make a good recovery and gets her balance back.
I will also be keeping her in my prayers. :pray:
 

·
Member of the Month January 2016
Joined
·
4,978 Posts
I'm sorry Willow is not doing so well.

My labrador Holly also has arthritis and she's on painkillers and has been for two years. When she was first diagnosed, I did a lot of research for anything we could get to help her and got her gluco-samine tablets for dogs and would recommend them to anywhere who's dog is suffering with stiff joints. It takes a couple of weeks for them to kick in and the improvement is slow- you might not notice it, but you might suddenly realise how much they ease her legs.

I hope her balance might get better with some time.
 

·
Registered
Joined
·
306 Posts
Discussion Starter · #5 ·
Thank you FaeryBee. aluz and Therm for your kind thoughts regarding our poor Willow.We are just taking one day at a time with her now.Her whole body has been poisoned with this drug that she was only on for two weeks. She now has a urinary tract infection, both eyes are infected and she has two large abscesses on her side, all as a result of the Rimadyl.She shows no interest in food but we are handfeeding her and she will eat from our hands. Therm, thanks for the suggestion for ***********. Willow has been on *********** powder and MSM powder for the last year and we continue to give her this daily. I'm sorry your Holly has arthritis too. Just be aware that if your vet prescribes any of the NSAIDs class of pain relievers (Rimadyl being one), do research it thoroughly first before giving it to your dog, as an adverse reaction can be fatal.

Thank you all for your kindness................Janna and her family.
 

·
Super Moderator
Joined
·
18,906 Posts
I hope your darling Willow feels better soon, Janna! You and your family are in my thoughts and prayers during this difficult time :pray:
 
1 - 6 of 6 Posts
Status
Not open for further replies.
Top